Fuzzy Information On Discrete And Continuous Domains: Approximation Results
Authors: Ferreira, Paulo J.S.G.; Reis, Manuel J.C.S.
Source: International Journal of General Systems, Volume 33, Number 5, October, 2004 , pp. 583-591(9)
Publisher: Taylor and Francis Ltd
Abstract:Measures of information based on fuzzy sets have been defined both for finite and for continuous universes. In the continuous case, the measure of information I ( f ) depends on the concept of non-increasing rearrangement of the function f . It has been observed that I ( f ) can be obtained as a limit of discrete distributions ( N ) approximating f . We consider the approximation problem in more detail, and study the convergence of I ( ( N ) ) to I ( f ) in terms of the smoothness properties of f itself (modulus of continuity and Lipschitz exponent).
Document Type: Research Article
Publication date: October, 2004